It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Initial Breakout from Tretinoin (Retin-A, Tretin-X, etc)

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-27-2012, 11:40 AM   #1
    foreverstressed
    Newbie
    (female)
     
    foreverstressed's Avatar
     
    Join Date: Jul 2012
    Location: Chesapeake, Virginia, United States
    Posts: 1
    foreverstressed HB User
    Initial Breakout from Tretinoin (Retin-A, Tretin-X, etc)

    Hey there!

    I am a 20-year-old female in college and have been suffering from mild acne since I was about 14. It recently flared up and my dermatologist prescribed Tretin-X and Aczone. Aczone had some pretty bad side effects that I wasn't willing to risk, so I am sticking to the tretin-x for now and possibly adding a Clyndamyacin gel to my regimen.

    I have been on tretin-x for aout 2 and a half weeks and am experiencing a HORRIBLE initial breakout. I have seen mixed reviews: some people say it goes away by week 6, others say by MONTH 6. I am feeling very self-conscious and alone in this; none of my friends suffer from acne, and it's not the best topic to bring up to my boyfriend even though he's my go-to person for everything else.

    I need encouragement to get through this and i'm sure many others out there do too!

    Thanks

    Last edited by Administrator; 07-27-2012 at 07:54 PM.

     
    Sponsors Lightbulb
       
    Old 07-31-2012, 05:35 AM   #2
    Kitty774
    Newbie
    (female)
     
    Kitty774's Avatar
     
    Join Date: Jul 2012
    Location: NY
    Posts: 1
    Kitty774 HB User
    Re: Initial Breakout from Tretinoin (Retin-A, Tretin-X, etc)

    Hi foreverstressed! I know how you feel. I am 27 years old and have been dealing with mild to moderate acne that covers my entire face. It makes me so self-conscious and I hate leaving the house. My dermatologist had me on doxycycline, minocycline, solodyn, and I tried atralin and aczone topicals. I feel that none of these antibiotics or topicals worked. In fact, the atralin and minocycline made my face so much worse. I am at the point where I don't know what to do. My dermatologist told me that once antibiotics and topicals fail that it is time for accutane. Though it is reserved for severe nodular acne, he said it is also for persistant acne. I picked up my persription last week, but haven't taken the medication yet, because of my medical history. I am waiting to talk to my dermatologist to see if I can take a lower dose. The only thing with that, is lower doses make it more likely that acne will relapse.

    I know how frustrating acne can be. So many people don't realize how much it can affect your self-esteem. I wish you all the best and hope that we can both find the solution to our acne!

    -Kat

     
    Closed Thread

    Tags
    acne, acne cure, retin-a, support group, tretinoin



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:40 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!